Rituximab???

hi all, i have been on simpions injection . now have to go onto rituximab. how often do you have to get this treatment and how long does it take? as i injected once a month at the minute which is not working! so next step is rituximab. is this a stronger medication? not seeing my r a nurse until may. has anyone else been on simpions and been put onto rituximab? thanks x

6 Replies

oldestnewest
  • Hi Paula, I was on Humira before rituximab so can't commet re: simpions.

    Rituximab was given in 2 infusions which were given 2 weeks appart. I had a small steroid infusion plus a small anti-histamine just before the infusion of rituximab. The first infusion takes a long time as they have to do it slowly to make sure that you don't experience any side effects. To be honest the first infusion took the best part of all day. (We were given lunch and plenty of soft drinks or tea and coffee). They check on you (blood pressure & temperature) right the way through, increasing the time between checks.

    2 weeks later you should go for your 2nd infusion - same as the first but only took the morning if everything is going ok.

    Get someone to pick you up after the infusion. Take something to read, even something to listen to may be a help.

    After the first infusion I felt completely done in and had a migrain through the night. This didn't happen with the second infusion. It is possible that I was too tense with the first infusion not knowing what to expect but I was ok after the second one. (I kept needing the loo right the way through the first infusion - usual sign that I am worried sick so I was definitely too tense). If I have it again I wouldn't worry as much.

    My first infusion was back in August/September last year - don't know when I will need another one. So it's about 8 months since the last one.

    Hope this answers part of your question.

    Judi

  • Hi

    like Judi I was on Humira and was taken off it in March as RA nurse didn't feel it was working effectively having been on it for 3 and a half years. I've my first infusion of rituximab at the end of this month. Little nervous about it but having read Judi's comment feel better as I'd been told I could be quite poorly for few days after the first infusion so hopefully it won't be as bad as I've been thinking!

    Cheryl

  • Hi Paula, I have been on Simponi for 17 months now, first time I've had any real obvious relief! I think it was after 6-7 months when my Rheumy said he could see a difference in my hands and fingers and nails. It does take a long time for most of these anti-tnfs to get into the bone structure enough to make a difference. I was on Enbrel and Humira before switching to Simponi and it has done very well for me. Not ever totally pain free but surely able to be more active! May I ask how long were you on Simponi?

    Whatever you take, give it 3-6 months to make a noticeable difference in your hand structure, though you m,ay feel better sooner. Good luck always, Loretxx

  • Hi Paulapan

    Hearing from others on rituximab will hopefully have helped to answer some of your questions, but you may also find it helpful to read our article on rituximab written by an NRAS medical advisor, and two case studies written by NRAS members: nras.org.uk/about_rheumatoi...

    Kind regards

    Sarah Kate

    NRAS Helpline

  • I have had 3 cycles of Rituximab. The infusions do wipe you out for a few days or perhaps it is the anti-histamines that you are given prior to the infusion, anyway I was told not to work for 3 or 4 days afterwards. Apart from that I have felt no other side effects - after about 3 or 4 months you should see your lymphocytes below the normal level and that is an indication that Rituximab is doing its stuff. As with any of the immunosupressants try and avoid infections.

    As Judi said you have the first infusion with the second 2 weeks later. I was 19 months between the first and the second cycle, 8 months between the 2nd and 3rd and it has been a year since my last cycle and I feel fine. I think it is the norm that you continue on MTX with Rituximab. Good luck. Wendyx

  • thank you all for your comments , will let you all know how i get on when i get my new meds! :0) x

You may also like...